Page 2 of 2 FirstFirst 12
Results 13 to 22 of 22
  1. #13
    KB
    KB is offline Senior Member
    Join Date
    Feb 2008
    Location
    nashville, tn, .
    Posts
    487

    Default

    pointrider--your sub dr. said it was ok to mix sub and vicodin??? time to find a dr. that knows what he/she is doing! did you feel any effects from the vicoden? the sub should have blocked that, and your dr. should have known that. a sub dr. that prescribes an opiate while their pt. is still taking sub--shows their ignorance of the drug they are prescribing and the nature of addiction in general, imo.

    robin

  2. #14
    hopefien's Avatar
    hopefien is offline Senior Member
    Join Date
    Jan 2008
    Location
    new york, new york, .
    Posts
    103

    Default

    Dude sounds like your doctor is keeping you sick to keep you coming back....giving you vicodine while on sub? that is down right sick....i would look into an addiction specliast and give this guy the ole good bye...


    God i offer myself to thee- to build with me and do with me as thou wilt.

  3. #15
    browncow is offline Junior Member
    Join Date
    Jul 2008
    Location
    Los Angeles, California, .
    Posts
    2

    Default

    This is my first day on this site. I'm alittle confused on the advice regarding Subutex and taking Norco. I'm under the care of a pain specialist and have been under the doctor's care for 3 years. I'm not taking the Subutex for detox, it was given to be a long term solution for severe nerve damage from a major skill reconstruction. I don't like taking pain meds and I don't like the side effects at higher doses. After the surgery, the pain team at the hospital put me on Levorphanol. It helped, but I wanted something that I didn't have to take often. My doctor decided to try Subutex. It was rough and first couple days, but it was much better than taking meds every few hours.

    Now to my question. I've been reading a few comments from a couple members that Subutex and Norco isn't advisable. Why? The Subutex that I have been given has only one component, a straight pain medication. I do know that Suboxone has two components, opiate agonist and antagonist. I even called my my pharmacy to confirm this.

    Am I missing something here? I would like to hear from a doctor or someone who knows the differences between the two medications. Thanks. I've been given both drugs by my doctor and both are refilled every month.

  4. #16
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Welcome browncow.....first off, the sub is being scripted off-label as a pain med.Subutex contains only buprenorphine hydrochloride. This formulation was developed as the initial product. The second medication, Suboxone contains an additional ingredient called naloxone to guard against misuse.Primarily IV abuse.

    Subutex should be given during the first few days of treatment and inductions while Suboxone is used during the maintenance phase of treatment.
    While the naloxone in the suboxone isn't supposed to be absorbed,many find it is. The side effcts from the naloxone may have some switch to the subutex.
    While both are an opiod, they were developed for opiate dependance.
    Hope that helps some.
    Jay



    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

  5. #17
    Omnicron Theta is offline Senior Member
    Join Date
    Jun 2005
    Location
    , , .
    Posts
    470

    Default

    Any buprenorphine product (whether the buprenorphine only Subutex or the buprenorphine/naloxone combinatin Suboxone) should NOT be taken in conjunction with any other opiate. Buprenorphine will antagonize (i.e. inhibit) the efficacy of other opiates.

    I work the the pharmacology field, so I know the basics about agonists/antagonists. Now I know doctors have to keep track of a lot more drugs than I do (I work with chemotherapy agents), but this is just ridiculous that a doctor, especially if they are in pain management, would not know about this basic incompatibility of buprenorphine with other opiates.

  6. #18
    browncow is offline Junior Member
    Join Date
    Jul 2008
    Location
    Los Angeles, California, .
    Posts
    2

    Default

    Ok. Thanks for your knowledge. I will look into this and will consult with my doctor. If this is true, I will than reconsider my doctor's choice of medications. Although this is a place of sharing experiences, I would like to thank you for your knowledge. I would only act upon this information if my doctor, in deed, made a mistake in my care.

    Thanks again.....

  7. #19
    Omnicron Theta is offline Senior Member
    Join Date
    Jun 2005
    Location
    , , .
    Posts
    470

    Default

    If your doctor has you taking hydrocodone without stopping the buprenorphine product (at least 72 hours to be safe), you need a new doctor ASAP. And if you are a recovering addict, I would dispense with using hydrocodone. Too easy to restart addict craving, usage, and behavior.

    We wouldn't expect a recovering alcoholic to be able to use their favorite brandy again and you are no different from them.

  8. #20
    passiveprisoner is offline Senior Member
    Join Date
    Feb 2008
    Location
    , , .
    Posts
    177

    Default

    I wish I could remember what the article was, but it talked about during testing, how if there was ANY short-acting opiate in the mouse's system that Subutex (Buprenorphine w/out Nalaxone) would send it into near-immediate "precipitated" withdrawals. As others have already said, Naloxone is mainly to deter IV use.

    Antagonists "fight" over control of the receptors and will knock off any other opiate that was occupying them, sending you into W/D.

    Jixton, please be careful giving misinformation like that, it's down-right dangerous.

    ~Ryan

  9. #21
    passiveprisoner is offline Senior Member
    Join Date
    Feb 2008
    Location
    , , .
    Posts
    177

    Default

    Ah, from the FAQ:

    [u]What is Precipitated withdrawal?</u>
    Precipitated withdrawal can occur when an antagonist (or partial antagonist, such as buprenorphine) is administered to a patient dependent on full agonist opioids. Due to Buprenorphine’s high affinity but low intrinsic activity at the mu receptor, the partial antagonist displaces agonist opioids from the mu receptors, without activating the receptor to an equivalent degree, resulting in a net decrease in agonist effect, thus precipitating a withdrawal syndrome.

    It is a common misconception that the Naloxone in Suboxone initiates precipitated withdrawal. This is false. The Naloxone can only initiate precipitated withdrawal if injected into a person tolerant to opioids. Taken sublingually the Naloxone has virtually no effect.

    [u]How to avoid precipitated withdrawal</u>:
    The best way to avoid this condition is through patient education. The patient should be informed, prior to the induction appointment, of what precipitated withdrawal is and how they can avoid it. The patient who understands that under reporting last use puts him/her at high risk for rapid and intense onset of withdrawal syndrome, is more likely to accurately report last use. Ask the patient what their first few symptoms and signs of withdrawal have been in the past. Look for these S/S before administering the first dose at induction.

    ~Ryan

  10. #22
    malcs is offline Senior Member
    Join Date
    Jul 2008
    Location
    100 miles north of london
    Posts
    122

    Default

    My first subutex detox was one i shall naver ever forget. The nurse at the time said do not take subutex for at least 6 hrs from your last opiate use, my case was heroin. This was last year. What i think i did was wake during the night and had a couple of lines on the foil. Turned up at the clinic was given my 8mg subutex and i swear i could"nt even walk out the surgery, that was within 20 mins of taking the sub..... it was violent, like going straight into the third day of withdrawel in 20 mins! i really thought i was going to die . I had"nt done my own homework on subutex , just heard of this wonder drug . Even on the insert it states , do not take untill cravings appear , ha. The dispensing and monitoring of the subs has since been tightend up, now it"s at least 24 hrs or longer bfore even thinking of putting that big pill under your tongue. So please anybody who is going to take this route , WAIT untill it becomes so unbareable and painful you have to use the sub, that way you can actually feel the pain and sicknes slowly easing off. Oh and have a plan because before you know it you will be reducing and with the help of a counsellor or gp, they will make sure this will be as comfy as poss BUT don"t fall into the "i"m clean of opiates, i look great , and can eat again, so i can have one little dabble just to remember what it was like because before you know it you are back at square one .

    c"mon you can do it !

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.